Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 438, NWS Memphis, TN

September 7, 20126 counties in Tennessee; DeSoto County, Marshall County, Mississippi; Crittenden County, Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Sep 7, 2012, 9:34 PM CDT for 6 counties in Tennessee; DeSoto County, Marshall County, Mississippi; Crittenden County, Mississippi County, Arkansas. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 9:34 PM CDT (02:34 UTC)
Expired
Sep 7, 2012, 10:15 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Mississippi County, AR, DeSoto County, MS, Marshall County, MS, Crockett County, TN, Fayette County, TN, Haywood County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 9:47 PM CDTTSTM WND DMGLakeland, TNSEVERAL FOR SALE SIGNS WERE BLOWN DOWN AND A SPEED LIMIT SIGN WAS MOVED. LARGE TREE LIMB WAS ALSO BLOWN DOWN.
Sep 7, 9:50 PM CDTTSTM WND DMG3 E Downtown Memphis, TNTWO EASTBOUND LANES OF WALNUT GROVE BETWEEN PRESCOTT AND HIGHLAND ARE BLOCKED BY HUGE LIMB.
Sep 7, 9:52 PM CDTTSTM WND GST 0Atoka, TN68 MILE PER HOUR WIND GUST MEASURED NEAR BORDER OF SHELBY AND TIPTON COUNTIES.
Sep 7, 9:52 PM CDTTSTM WND GST 68Atoka, TN68 MILE PER HOUR WIND GUST MEASURED NEAR BORDER OF SHELBY AND TIPTON COUNTIES.
Sep 7, 9:55 PM CDTTSTM WND DMGBartlett, TNPOWER POLES DOWN ON OAK ROAD.
Sep 7, 10:10 PM CDTTSTM WND DMG5 N Byhalia, MSPOWER POLES DOWN CAUSING MINOR POWER OUTAGES.
Sep 7, 10:15 PM CDTTSTM WND DMG3 Wsw Millington, TNTREE DOWN OVER POWER LINES AT INTERSECTION OF OLD MILLINGTON AND LITTLE JOHN. POLES DOWN AS WELL. 50 TO 60 MILE PER HOUR ESTIMATED WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 5:15 PM CDTSevere Thunderstorm WatchSPC7 hr
Sep 7, 8:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2285 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS54 KMEG 080234
SVRMEG
ARC035-093-MSC033-093-TNC033-047-075-097-157-167-080315-
/O.NEW.KMEG.SV.W.0438.120908T0234Z-120908T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
934 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTH CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1015 PM CDT

* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  OSCEOLA TO MEEMAN SHELBY FOREST STATE PARK TO EDMONDSON...OR ALONG
  A LINE EXTENDING FROM OSCEOLA TO MEEMAN SHELBY FOREST STATE PARK TO
  12 MILES WEST OF WEST MEMPHIS...AND MOVING EAST SOUTHEAST AT 50    
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEISER...
  LUXORA...MARION...OSCEOLA...WEST MEMPHIS...WILSON...HORN LAKE...
  OLIVE BRANCH...SOUTHAVEN...BARTLETT...BROWNSVILLE...COLLIERVILLE...
  COVINGTON AND GERMANTOWN.

 THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CHISHOLM
  LAKE...CORONEE LAKE...LAKE MCKELLAR...OPEN LAKE...SUNK LAKE...THE
  CHUTE AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3534 9034 3580 9008 3575 8902 3568 8906
      3569 8907 3562 8907 3543 8916 3543 8918
      3537 8918 3488 8938 3490 9041
TIME...MOT...LOC 0234Z 271DEG 74KT 3571 8993 3539 8998
          3510 9026

$$
2 follow-up statements
888 
WWUS54 KMEG 080251
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
951 PM CDT FRI SEP 7 2012

ARC035-093-MSC033-093-TNC033-047-075-097-157-167-080315-
/O.CON.KMEG.SV.W.0438.000000T0000Z-120908T0315Z/
CRITTENDEN AR-MISSISSIPPI AR-MARSHALL MS-DESOTO MS-SHELBY TN-
CROCKETT TN-FAYETTE TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
951 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR TIPTON...SOUTHERN LAUDERDALE...HAYWOOD...FAYETTE...SOUTH CENTRAL
CROCKETT...SHELBY...NORTHERN DESOTO...NORTHERN MARSHALL...SOUTHERN
MISSISSIPPI AND EASTERN CRITTENDEN COUNTIES...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LIGHTFOOT TO ROSEMARK TO T O FULLER STATE PARK...OR ALONG A LINE
EXTENDING FROM RIPLEY TO 6 MILES NORTHEAST OF MILLINGTON TO T O
FULLER STATE PARK...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
KEISER...LUXORA...MARION...OSCEOLA...TURRELL...VICTORIA...WEST
MEMPHIS...WILSON...HORN LAKE...MEMPHIS...OLIVE BRANCH...SOUTHAVEN AND
ATOKA.

 THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CHISHOLM
  LAKE...CORONEE LAKE...LAKE MCKELLAR...OPEN LAKE...SUNK LAKE...THE
  CHUTE AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3534 9034 3580 9008 3575 8902 3568 8906
      3569 8907 3562 8907 3543 8916 3543 8918
      3537 8918 3488 8938 3490 9041
TIME...MOT...LOC 0251Z 272DEG 53KT 3574 8957 3538 8974
          3505 9007

$$
125 
WWUS54 KMEG 080316
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 PM CDT FRI SEP 7 2012

ARC035-093-MSC033-093-TNC033-047-075-097-157-167-080327-
/O.EXP.KMEG.SV.W.0438.000000T0000Z-120908T0315Z/
CRITTENDEN AR-MISSISSIPPI AR-MARSHALL MS-DESOTO MS-SHELBY TN-
CROCKETT TN-FAYETTE TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
1016 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR TIPTON...SOUTHERN
LAUDERDALE...HAYWOOD...FAYETTE...SOUTH CENTRAL CROCKETT...SHELBY...
NORTHERN DESOTO...NORTHERN MARSHALL...SOUTHERN MISSISSIPPI AND
EASTERN CRITTENDEN COUNTIES HAS EXPIRED...

AT 1017 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3534 9034 3580 9008 3575 8902 3568 8906
      3569 8907 3562 8907 3543 8916 3543 8918
      3537 8918 3488 8938 3490 9041
TIME...MOT...LOC 0251Z 272DEG 53KT 3574 8957 3538 8974
          3505 9007

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:25 PM CDT, 9 minutes earlier.

Area forecast discussion, Sep 7, 9:25 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT FRI SEP 7 2012

.DISCUSSION...
UPDATE OF GRIDS MAINLY FOR END OF PRECIPITATION TONIGHT AS IT
LOOKS LIKE IT WILL END CLOSE TO MIDNIGHT IN THE NORTHWEST CORNER
OF FORECAST AREA.

ACTIVE LINE OF STORMS MOVING THROUGH THE REGION AHEAD OF A COLD
FRONT THAT WILL COOLING THINGS OFF LATER TONIGHT AND TOMORROW.

SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALMOST ALL THE MID-SOUTH.
WILL BE CLEARING SOME OF THE NORTHWEST COUNTIES SOON.  TLSJR

&&

.PREV DISCUSSION... /ISSUED 632 PM CDT FRI SEP 7 2012/

UPDATE...AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 234 PM CDT FRI SEP 7 2012/

DISCUSSION...

WATCHING THUNDERSTORM DEVELOPMENT OVER NORTHWEST ARKANSAS OUT
AHEAD OF THE APPROACHING COLD FRONT. SOME OF THIS ACTIVITY COULD
MAKE IT INTO NORTHEAST ARKANSAS IN A COUPLE OF HOURS. MEANWHILE...THE COLD
FRONT NOW STRETCHES PEORIA ILLINOIS TO NEAR TULSA OKLAHOMA. THE COLD
FRONT WILL BEGIN MOVING INTO THE MIDSOUTH AROUND 00Z(7 PM). EXPECT
A SQUALL LINE ALONG THE FRONT WHICH COULD BE SEVERE. DAMAGING
WINDS WILL BE THE MAIN THREAT FROM THE STORMS. MOST OF THE
PRECIPITATION WILL FALL POST-FRONTAL AND WILL BE IN THE FORM OF
JUST RAIN. COOLER TEMPERATURES WILL BEGIN TO FILTER INTO THE AREA
BEHIND THE FRONT.

SOME LINGERING RAIN WILL OCCUR ACROSS MUCH OF NORTH MISSISSIPPI AND
PORTIONS OF SOUTHWEST TENNESSEE SATURDAY MORNING BUT THE RAIN WILL
QUICKLY CLEAR BY NOON. PLEASANT TEMPERATURES WILL OCCUR WITH HIGHS
IN THE MID 70S TO AROUND 80 DEGREES.

SFC HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE BEGINNING OF
THE WEEK. COOL TEMPERATURES WILL CONTINUE AS MODELS SHOW A
REINFORCING DRY COLD FRONT MOVING THROUGH ON SUNDAY. HIGHS WILL
RANGE FROM THE MID 70S TO LOWER 80S WHILE THE LOWS WILL BE IN THE
50S. BY THE MIDDLE OF THE WEEK...AN UPPER RIDGE WILL BUILD INTO THE
AREA AS THE SFC HIGH SHIFTS EAST. SFC WINDS WILL TURN AROUND TO THE
SOUTH AND TEMPERATURES WILL MODERATE. EXPECT HIGHS IN THE MID 80S TO
AROUND 90 DEGREES WITH LOWS IN THE UPPER 50S TO MID 60S. DRY
CONDITIONS WILL PREVAIL THROUGH THE ENTIRE PERIOD.

KRM

&&

.AVIATION...

00Z TAF CYCLE

NOT MUCH CHANGE IN THE THINKING FROM THE 18Z TAF UPDATE...AN
ISOLATED STORM AHEAD OF THE MAIN LINE SHOULD APPROACH JBR WITHIN
THE NEXT HOUR...BUT OVERALL THINKING IMPACT AT MEM...MKL AND
EVENTUALLY TUP WILL BE SLIGHTLY LATER THAT PREVIOUSLY THOUGHT.

A STRONG COLD FRONT WILL PUSH INTO THE MIDSOUTH OVERNIGHT. EXPECT
A LINE OF SHRAS AND TSRAS ALONG AND IN ADVANCE OF THE FRONT. IFR
VSBYS WILL BE POSSIBLE WITH THE HEAVIER TSRAS. AFTER FRONTAL
PASSAGE EXPECT A FEW HOURS OF SHRAS WITH OCNL MVFR VSBYS. CIGS
WILL ALSO DETERIORATE AFTER FRONTAL PASSAGE TO MVFR LEVELS. PRECIP
WILL TAPER OFF AND CLOUDS WILL SCT OUT FROM NW TO SE SATURDAY
MORNING. EXPECT NORTH TO NORTHWEST FLOW AT ALL SITES TOMORROW
AROUND 10 KNOTS WITH GUSTS TO 20.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  78  57  82 /  90  20   0   0
MKL  68  76  52  80 /  90  30   0   0
JBR  63  77  54  81 / 100  10   0   0
TUP  71  79  56  81 /  90  60   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 7, 5:39 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT FRI SEP 7 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
539 PM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE MID SOUTH. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
WINDS...ALTHOUGH THERE WILL ALSO BE SOME POTENTIAL FOR LARGE HAIL
AND AN ISOLATED TORNADO. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL
TO PRODUCE LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WEST TENNESSEE...NEAR THE TENNESSEE RIVER AND NORTHEAST
MISSISSIPPI THROUGH SATURDAY MORNING. THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGH SATURDAY MORNING IN
SUPPORT OF SEVERE WEATHER OPERATIONS.

In the hours before

Special weather statement, Sep 7, 5:18 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT FRI SEP 7 2012

ARZ008-017-072245-
LAWRENCE AR-RANDOLPH AR-
518 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS
BETWEEN 40 TO 50 MPH WAS LOCATED 4 MILES NORTHWEST OF ANNIEVILLE
AT 519 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK...POCAHONTAS AND WALNUT
RIDGE...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3624 9134 3625 9133 3625 9127 3629 9126
      3633 9096 3595 9096 3603 9136 3623 9136
TIME...MOT...LOC 2219Z 271DEG 12KT 3618 9129
Special weather statement, Sep 7, 7:18 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT FRI SEP 7 2012

TNZ019-048-050-051-080045-
CROCKETT TN-DYER TN-HAYWOOD TN-LAUDERDALE TN-
718 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...

  WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
  EXTREME NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES WEST OF HALLS AT 718 PM CDT...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROCKETT...DYER...HAYWOOD AND LAUDERDALE COUNTIES...
INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3606 8935 3589 8914 3573 8949 3586 8961
TIME...MOT...LOC 0018Z 230DEG 22KT 3585 8949

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:18 PM CDTSpecial Weather StatementMEGDyer27 min
Sep 7, 8:37 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion38 min
Sep 7, 8:53 PM CDTSevere Thunderstorm WarningMEGLake, Obion52 min
Sep 7, 9:08 PM CDTSevere Thunderstorm WarningMEGDyer, Haywood, Lake, Lauderdale, Obion52 min
Sep 7, 9:13 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
Sep 7, 9:31 PM CDTFlash Flood WarningMEGLake, Obion6 hr
Sep 7, 9:31 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Obion and 1 more44 min
Sep 7, 10:06 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Henry and 3 more24 min
Sep 7, 10:16 PM CDTSpecial Weather StatementMEGFayette, Hardeman, Haywood, Madison44 min
Sep 7, 10:31 PM CDTSpecial Weather StatementMEGCarroll, Henry44 min
Sep 7, 10:53 PM CDTSpecial Weather StatementMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy52 min
Sep 7, 10:23 PM CDTSpecial Weather StatementMEGTunica67 min
Sep 7, 7:42 PM CDTSevere Thunderstorm WarningMEGClay, Randolph48 min
Sep 7, 7:59 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph46 min
Sep 7, 8:07 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence38 min
Sep 7, 8:09 PM CDTFlash Flood WarningMEGCraighead3 hr
Sep 7, 8:15 PM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Poinsett45 min
Sep 7, 8:44 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.